Our partner

Cymbalta

Bipolar Disorder message board, open discussion, and online support group.

Moderators: quietgirl2538, Tyler

Cymbalta

Postby Pairou » Fri Dec 07, 2018 6:50 pm

I began taking Cymbalta (to replace Lexapro) this past Monday. Since then I've had no appetite (which I appreciate), though I get ravenous at night; I've barely slept, leading to disorientation; and often I feel sick, though my pdoc told me that should pass after a week. I've been shaky (maybe due to waking up at 3am after 2 hours of sleep).

Does anyone else take Cymbalta? Are you having/have you had these symptoms?

I'm going to give it a shot anyway. I've learned to let things even out before writing off a new prescription. But I want to know if the sleeplessness and sickness will stop...
Pairou
Consumer 6
Consumer 6
 
Posts: 387
Joined: Tue May 12, 2009 8:57 am
Local time: Wed May 22, 2019 10:11 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Cymbalta

Postby wildchild1226 » Mon Dec 10, 2018 2:39 am

I took Cymbalta for years and I never experienced those kinds of side effects in the beginning or ever. I would give it a week and and then I think I would consider trying something else. What you are describing is a lot to deal with. Maybe you are on too strong a dose. I hope things get better.
There is a crack in everything. That's how the light gets in.
~Leonard Cohen~
User avatar
wildchild1226
Consumer 1
Consumer 1
 
Posts: 21
Joined: Sat Dec 08, 2018 4:32 am
Local time: Wed May 22, 2019 9:11 am
Blog: View Blog (0)

Re: Cymbalta

Postby quietgirl2538 » Tue Dec 11, 2018 3:53 pm

Ask your pdoc, if possible, about the timeframe of how long it takes for the drug to actually be effective. I know from past experience that antidepressants can take weeks to actually start working. But as always, just talk with your pdoc, they know best and so do you.
“There’s an Asian expression that ‘a burden shared is halved.’"

(Please contact another Moderator)



Forum Rules

PsychForum rules and Active Staff
quietgirl2538
Moderator: Consumer
Moderator: Consumer
 
Posts: 5537
Joined: Sat Feb 16, 2013 2:23 am
Local time: Wed May 22, 2019 10:11 am
Blog: View Blog (89)

Re: Cymbalta

Postby skilsaw » Wed Dec 12, 2018 9:16 am

I took cymbalta for a long time. I gained 50 pounds and was constipated the whole time.
The weight gain was probably because I was full of poo. The $#%^ word will get me a reprimand so saying poo like I was a 5 year old is much better.
It is not always possible to make someone's discomfort go away.
Sometimes, the best thing we can do is resist the urge to fix it and instead just say, "You, too?"
skilsaw
Consumer 6
Consumer 6
 
Posts: 2228
Joined: Fri Jun 07, 2013 6:47 am
Local time: Wed May 22, 2019 8:11 am
Blog: View Blog (0)

Re: Cymbalta

Postby Pairou » Mon Dec 17, 2018 6:46 am

skilsaw wrote:I took cymbalta for a long time. I gained 50 pounds and was constipated the whole time.
The weight gain was probably because I was full of poo. The $#%^ word will get me a reprimand so saying poo like I was a 5 year old is much better.


I understand the constipation part, TMI or not!

My sleep has gotten better. I'm still not as hungry as I should be.

I've started tensing my jaw and grinding my teeth, leading to some bad toothache. It's happened before on different medication, I just wasn't expecting it so it took me a while to notice it.
Pairou
Consumer 6
Consumer 6
 
Posts: 387
Joined: Tue May 12, 2009 8:57 am
Local time: Wed May 22, 2019 10:11 am
Blog: View Blog (0)

Re: Cymbalta

Postby skilsaw » Wed Dec 19, 2018 10:37 am

Pairou wrote:I've started tensing my jaw and grinding my teeth, leading to some bad toothache. It's happened before on different medication, I just wasn't expecting it so it took me a while to notice it.


Talk to your psychiatrist about the problems with your mouth. I told my dentist first. He sent me to a specialist who proposed rebuilding my upper jaw. No kidding! *mod edit* Then I told my psychiatrist. He changed my meds and the jaw problems went away. That was over 25 years ago.
Last edited by quietgirl2538 on Wed Dec 19, 2018 2:11 pm, edited 1 time in total.
Reason: pm sent
It is not always possible to make someone's discomfort go away.
Sometimes, the best thing we can do is resist the urge to fix it and instead just say, "You, too?"
skilsaw
Consumer 6
Consumer 6
 
Posts: 2228
Joined: Fri Jun 07, 2013 6:47 am
Local time: Wed May 22, 2019 8:11 am
Blog: View Blog (0)

Re: Cymbalta

Postby Pairou » Wed Dec 19, 2018 9:22 pm

I'll let my pdoc know next time I see him. :)
Pairou
Consumer 6
Consumer 6
 
Posts: 387
Joined: Tue May 12, 2009 8:57 am
Local time: Wed May 22, 2019 10:11 am
Blog: View Blog (0)

Re: Cymbalta

Postby RainbowEyes » Tue Feb 05, 2019 5:38 pm

Hi Pairou,
I am experiencing something that seems similar, started Cymbalta about 2 weeks ago- new doc says Major Depression & I am on this forum because I was diagnosed 2 yrs ago w Bipolar II and on cymbalta + topamax+ low dose seroquel for sleep but I dismissed the diagnosis as I thought my symptoms were situational r/t unhealthy environments (work & relationship).
Stayed on the meds but lost health insurance about 8 months ago and stopped everything except low doses of Cymbalta to ward off withdrawl symptoms. So this new dr started me on 60 mg Cymbalta- last Tues I left work early and haven't been back since. I couldn't focus or sit still. Sleep was <= 5 hrs/ night until Sunday I was awake all night and not tired with racing thoughts and talking way more and fast. My bf who has been wonderful almost took me to the hospital because I was having thoughts about death also. But it was more like images and not actually wanting to do something about it.
I see my dr today. I'm so anxious. I googled and these sound like Bipolar symptoms. I called my Mom and she said "maybe it's the medication causing it" but wouldn't someone have to have a predisposition to bipolar to trigger this?
???
How are you doing? What did your doctor say?
Thank you!
RainbowEyes
Consumer 0
Consumer 0
 
Posts: 5
Joined: Mon Feb 04, 2019 3:28 pm
Local time: Wed May 22, 2019 8:11 am
Blog: View Blog (0)


Return to Bipolar Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: bigfailure and 38 guests